Alert archive / Mississippi / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 21, 2026, 11:34 AM CST for 5 counties in Mississippi. It took effect at Feb 22, 2026, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2026, 11:34 AM CST (17:34 UTC)
- In effect from
- Feb 22, 2026, 9:00 AM CST
- Expired
- Feb 22, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
204 WWUS84 KMOB 211734 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 1134 AM CST Sat Feb 21 2026 ...RED FLAG WARNING IN EFFECT FOR SUNDAY FOR SOUTHEAST MISSISSIPPI DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... MSZ067-075-076-078-079-220800- /O.NEW.KMOB.FW.W.0001.260222T1500Z-260223T0000Z/ Wayne-Perry-Greene-Stone-George- 1134 AM CST Sat Feb 21 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY FOR SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 9 AM to 6 PM CST Sunday. * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
702 WWUS84 KMOB 221721 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 1121 AM CST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT FOR TODAY FOR SOUTHEAST MISSISSIPPI DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING NOW IN EFFECT FOR MONDAY FOR SOUTHEAST MISSISSIPPI DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... MSZ067-075-076-078-079-230730- /O.NEW.KMOB.FW.W.0002.260223T1500Z-260224T0000Z/ /O.CON.KMOB.FW.W.0001.000000T0000Z-260223T0000Z/ Wayne-Perry-Greene-Stone-George- 1121 AM CST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SOUTHEAST MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST MONDAY FOR SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 9 AM to 6 PM CST Monday. * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 21, 5:34 AM CST, 6 hours earlier. Its key messages:
- Issued at 527 AM CST Sat Feb 21 2026
- Fog remains possible through Saturday morning, primarily nearer the coast in association with any marine fog that develops.
- A couple of storms could be strong to severe mainly along and east of I-65 on Saturday ahead of a cold front.
- Strong winds will likely create hazardous conditions for small craft from Saturday night into Monday night. Gale conditions are possible late Saturday night into Sunday morning.
Area forecast discussion, Feb 21, 5:34 AM CST, 6 hours before
Area Forecast Discussion
National Weather Service Mobile AL
534 AM CST Sat Feb 21 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 527 AM CST Sat Feb 21 2026
- Fog remains possible through Saturday morning, primarily
nearer the coast in association with any marine fog that
develops.
- A couple of storms could be strong to severe mainly along and
east of I-65 on Saturday ahead of a cold front.
- Strong winds will likely create hazardous conditions for small
craft from Saturday night into Monday night. Gale conditions
are possible late Saturday night into Sunday morning.
&&
.DISCUSSION...
Issued at 1049 PM CST Fri Feb 20 2026
As we head through the rest of tonight into the early morning
hours the primary forecast headache will be the evolution of dense
marine fog. A dense fog advisory has been issued for southern
Mobile Bay and the Mississippi Sound through 6am this morning.
It's possible this spreads in areal coverage, potentially
impacting some of the adjacent land areas, however confidence on
the coverage and density precludes issuing any dense fog
advisories for coastal portions of Mobile and Baldwin counties at
this time. Observational trends will continue to be monitored
through the night.
A strong cold front pushes across the area late this evening into
tonight. Ahead of it, warm, moist air will continue to foster
scattered to numerous showers and thunderstorms late this morning
into early this evening. Ahead of the front, a few strong to
severe storms can't be ruled out with a primarily damaging wind
and large hail threat. Best chances will be along and east of the
I-65 corridor in south-central Alabama and the Florida Panhandle.
This is where instability approaching 1,500 to 2,000j/kg overlaps
with 50 knots of deep layer shear and subtle forcing. The main
limiter overall remains the forcing across the area, keeping the
threat marginal.
In the wake of the front it turns very cold, a stark contrast to
the all time record warm day for February we just had. Highs
plummet into the 40's and 50's by Monday, with overnight lows in
the upper 20's and lower 30's Sunday night and middle to upper
20's areawide Monday night. We quickly modulate back into the
lower 70's for highs by Wednesday and lows into the 50's by
Wednesday night. Rain chances enter the picture again Thursday as
another system moves across the area.
Based on rip current reports from earlier in the day and the
expectation for slightly stronger rip currents through Saturday
night have opted to go forth with upgrading the moderate risk to a
High risk of rip currents for our Alabama and Florida Panhandle
beaches through daybreak Sunday. Rip currents gradually diminish
with a Moderate risk for Sunday and a Low risk following for
Sunday night into early next week. MM/25
&&
.AVIATION...
(12Z TAFS)
Issued at 527 AM CST Sat Feb 21 2026
IFR to LIFR conditions prevail area-wide this morning. Ceilings
will gradually improve to MVFR by mid-morning ahead of the
storms. MVFR to IFR ceilings will likely return tonight as a cold
front slides across the region. Southerly to southwesterly winds
pick up in the afternoon with gusts of 15-20 knots ahead of the
front. Expect a wind shift with northwesterly winds behind the
front late tonight with gusts to 20 knots. 07/mb
&&
.MARINE...
Issued at 1049 PM CST Fri Feb 20 2026
A light to moderate onshore flow will continue today with dense
marine fog possible this morning over southern Mobile Bay and
Mississippi Sound. A strong cold front moves through the area to
night, with a strong offshore flow developing in the wake of the
front. Frequent gusts to gale force are expected late Saturday night
into late Sunday morning. A Gale Warning will go into effect for
this period for much of the marine waters. A Small Craft Advisory
will continue afterwards through at least Monday afternoon,
potentially needing extended for portions of the marine waters
through Monday night. Offshore flow diminishes late Monday night
into Tuesday morning. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 80 43 58 33 / 60 50 0 0
Pensacola 79 47 59 36 / 50 70 0 0
Destin 74 47 59 36 / 60 70 0 0
Evergreen 81 41 57 28 / 80 70 0 0
Waynesboro 79 39 56 30 / 80 40 0 0
Camden 76 39 54 28 / 80 50 0 0
Crestview 82 44 58 30 / 70 70 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Gale Warning from midnight tonight to noon CST Sunday for
GMZ630>632-650-655-670-675.
Small Craft Advisory from noon Sunday to noon CST Monday for
GMZ630>632-650-655-670-675.
Dense Fog Advisory until 6 AM CST early this morning for GMZ631-
632.
Small Craft Advisory from midnight tonight to noon CST Monday
for GMZ633>636.
&&Nearby
Red Flag Warnings in Mississippi, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.